Latest News

About CAMQ

Information for Authors

Editorial Board

Browse CAMQ Online

Subscription and Pricing

CAMQ Contacts

CAMQ Home

 

Volume 3,     Number 2,     Spring 1995

 

EXTINCTION IN SYSTEMS OF
BOBWHITE QUAIL POPULATIONS
JOHN E. FRANKE AND ABDUL-AZIZ YAKUBU

Abstract. A strong dominance concept is developed and used to establish an exclusion principle in an n species discrete model with nonlinear isoclines. This exclusion law is applied to a system of difference equations that describes the population densities of n interacting bobwhite quail species. It has been shown that weak dominance implies extinction in discrete models where the density dependent growth functions are all exponential or all rational functions. Using the bobwhite quail model, we demonstrate that coexistence is possible with weak dominance. Numerical analysis of the bobwhite quail model shows the possibility for a wide range of regular and irregular dynamics.

 

Download PDF Files
 
(Subscribers Only)

© 2005, Canadian Applied Mathematics Quarterly (CAMQ)